Two Cases With Developing Neurologic Complications After Liver Transplant


Demir A. , Ozbek S. E. , Bora I., HAKYEMEZ B. , Tirnova I., KAYA E.

EXPERIMENTAL AND CLINICAL TRANSPLANTATION, vol.14, no.6, pp.685-687, 2016 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 14 Issue: 6
  • Publication Date: 2016
  • Doi Number: 10.6002/ect.2014.0204
  • Title of Journal : EXPERIMENTAL AND CLINICAL TRANSPLANTATION
  • Page Numbers: pp.685-687

Abstract

The widespread use of immunosuppressive agents has significantly increased the rates of successful solid-organ and stem cell transplants, especially with liver and kidney. Cyclosporine and tacrolimus are most commonly used for this purpose. Although these agents have different mechanisms of action, both have various adverse effects, including nausea, vomiting, headache, hypertension, nephrotoxicity, and rarely epileptic seizures. In our first case, a patient presented with epileptic seizures and hemiparesis after a liver transplant, and posterior reversible encephalopathy syndrome related to cyclosporine toxicity was considered. Once cyclosporine levels in the blood decreased, the patient had both clinical and radiologic improvements.